Indiana, 2006

Wildfire in Indiana, February 28, 2006

February 28, 2006 · NWS PAH · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 28, 2:45 AM CST, 9 hours 15 minutes earlier.

Area forecast discussion, Feb 28, 2:45 AM CST, 9 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
245 AM CST TUE FEB 28 2006

.DISCUSSION...

THE NEAR TERM FORECAST IS PLEASANTLY MILD...WITH TEMPS TODAY
ANTICIPATED TO AT LEAST REACH YDAYS LEVELS IF NOT ADD A COUPLE OR
THREE DEGREES ON TOP. THEN IN THE 24-48 HOUR FRAME WE GET INTO THE
WARM SECTOR OF A DEVELOPING STORM SYSTEM AND THIS SETS THE STAGE FOR
A CHANGE IN OUR ATMOSPHERICS WHICH WILL LEAD TO OUR NEXT CHANCE OF
PCPN...INCLUDING THUNDER POTENTIAL. IT LOOKS LIKE THE 00Z MODEL DATA
IS A LITTLE QUICKER WITH THIS DEVELOPMENT AND AS SUCH BY WED PM WE
SEE TEMPS PUSHING 70 AND TDS WELL INTO THE 50S. BOTH ELEVATED AND
SURFACE BASED STABILITY PARAMETERS SUPPORT MENTION OF THUNDER AND
LATEST SWODY2 OUTLOOKS MOST OF FA. WL TWEEK GOING FORECAST FOR
SLIGHTLY QUICKER MODEL TIMING AND FOCUS ON WED PM-WED NIGHT FRAME
FOR BEST CHC THUNDER. BOTH GFS/NAM AGREE BY 12Z THU FRONT IS THRU
FA...WITH CLOUDS DIMINISHING DURING DAY THU FROM NW TO SE.

BEYOND THE NEAR TERM THE MAIN CHANGE IN THE MEDIUM TO LONGER RANGE
IS THE SIGNIFICANTLY COLDER LATE WEEKEND/EARLY NEXT WEEK TEMPS AFTER
ANOTHER ANTICIPATED FROPA. THIS RESULTS IN MINOR POP AND TEMP
FORECAST CHANGES...INCLUDING TYPE OF WEATHER DUE TO TEMPS (SNOW
VERSUS RAIN OR SNOW GIVEN COLDER TEMPS). AND THIS GIVEN WE ONLY WENT
ABOUT 1/2 WAY INTO ACCEPTING THE GFS...EVEN THOUGH THE DGEX LIKEWISE
SHOWS A SIMILAR/SUPPORTIVELY COLDER LONG TERM SOLUTION.

WE BLENDED MOS NEAR TERM AND SPLIT THE DIFFERENCE IN THE MEDIUM
RANGE BETWEEN THE NAM/GFS. LONGER RANGE WE USED HPC AND GFS MEX
BASED MOS AS OUR GUIDE...BUT AS MENTIONED ONLY HALF-STEPPED TOWARD
THE COLDEST MEX MOS NOS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Feb 28, 4:28 AM CST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
428 AM CST TUE FEB 28 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
428 AM CST TUE FEB 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT AS A COLD FRONT MOVES THROUGH THE REGION.
PRELIMINARY INDICATIONS ARE THAT THE AVAILABLE FORCING FOR STRONG
OR LONG LIVED UPDRAFTS IS TOO WEAK TO SUSTAIN WIDESPREAD SEVERE
WEATHER.

ANOTHER COLD FRONT WILL MOVE THROUGH AND OFFER THUNDERSTORM
CHANCES AGAIN SATURDAY AND SATURDAY NIGHT. IT IS TOO EARLY TO TELL
IF THIS FRONT WILL OFFER ANY BETTER CHANCE FOR WIDESPREAD SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MAINTAIN A WEATHER WATCH IN CASE THEIR ACTIVATION
IS EVENTUALLY REQUESTED FOR THE CHANCE OF THUNDERSTORMS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Pike

When
February 28, 12:00 PM CST to 6:00 PM CST
Where
Pike forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
38.399, -87.232 (the zone’s center; the record gives no point)

A wildfire burned 356 acres near the Warrick County line, southeast of Spurgeon.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522366.